Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 496, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Aug 20, 2007, 3:42 PM CDT for Presidio County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2007, 3:42 PM CDT (20:42 UTC)
- Expired
- Aug 20, 2007, 4:45 PM CDT
- In force
- 63 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Presidio County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.7 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 464 J/kg
- Mixed-layer CIN
- -393 J/kg
- Mixed-layer LCL
- 1580 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 202044
SVRMAF
TXC377-202145-
/O.NEW.KMAF.SV.W.0496.070820T2042Z-070820T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
342 PM CDT MON AUG 20 2007
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN PRESIDIO COUNTY IN SOUTHWEST TEXAS...
* UNTIL 445 PM CDT
* AT 338 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
RYAN...OR 18 MILES NORTHWEST OF MARFA...MOVING SOUTHWEST AT 10 MPH.
ANOTHER CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH EXTENDED FROM 10
MILES SOUTH OF MARFA TO ABOUT 20 MILES SOUTHEAST OF CANDELARIA...
ALSO MOVING SOUTHWEST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
RYAN...
U.S. HIGHWAY 90 WEST OF MARFA...
U.S. HIGHWAY 67 SOUTH OF MARFA...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.
DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
LAT...LON 2986 10463 3052 10444 3047 10418 3046 10417
3045 10414 3011 10395 2977 10415 2969 10452
TIME...MOT...LOC 2042Z 033DEG 9KT 3046 10427
$$1 follow-up statement
000
WWUS54 KMAF 202118
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
418 PM CDT MON AUG 20 2007
TXC377-202145-
/O.CON.KMAF.SV.W.0496.000000T0000Z-070820T2145Z/
PRESIDIO TX-
418 PM CDT MON AUG 20 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHERN PRESIDIO COUNTY...
AT 416 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11
MILES NORTH OF SHAFTER...OR ABOUT 29 MILES NORTH OF PRESIDIO...MOVING
SOUTHWEST AT 10 MPH.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...SHAFTER.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.
LAT...LON 2986 10463 3052 10444 3047 10418 3046 10417
3045 10414 3011 10395 2977 10415 2969 10452
TIME...MOT...LOC 2118Z 033DEG 9KT 2997 10435
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 2:14 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Aug 20, 2:14 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 214 PM CDT MON AUG 20 2007 .SHORT TERM... A COUPLE OF SHORTWAVE TROUGHS...ONE OVER THE LOWER TRANS PECOS AND THE OTHER OVER EASTERN NEW MEXICO...WILL CONTINUE TO TRANSLATE SOUTH AND SOUTHWESTWARD AROUND THE EASTERN FRINGE OF AN UPPER LEVEL RIDGE CENTERED OVER EASTERN ARIZONA AND WESTERN NEW MEXICO THIS AFTERNOON. EXPECT THESE WAVES TO SPARK THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING ALONG A SURFACE TROUGH THAT EXTENDED FROM EASTERN NEW MEXICO...SOUTH TO THE BIG BEND REGION. MID LEVEL LAPSE RATES OVER 7 C/KM WILL AID THIS DEVELOPMENT...WHILE AMPLE MOISTURE AND DAYTIME HEATING THESE AREAS WILL RESULT IN CAPES OF LEAST 2000 J/KG. SINCE 0 TO 6 KM BULK SHEAR VECTORS WILL BE AT LEAST 30 KT...AND UP TO 40 KT...EXPECT SOME OF THE STORMS TO BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. HEAVY RAIN AND LOCALIZED FLASH FLOODING WILL ALSO BE POSSIBLE. EXPECT STORMS TO DEVELOP/LAST INTO THE EVENING...ESPECIALLY OVER SOUTHEASTERN NEW MEXICO WHERE A 40 KT H85 JET COULD INSTIGATE/PROPAGATE DEVELOPMENT. STORMS SHOULD MOVE OFF TO THE SOUTHWEST IN FLOW AROUND THE UPPER RIDGE/S PERIPHERY AND GRADUALLY DECREASE IN COVERAGE AND INTENSITY THIS EVENING. ADJUSTED MINIMUM TEMPERATURES UPWARD A LITTLE CONSIDERING CLOUD COVER AND SURFACE WINDS REMAINING AT LEAST IN THE 5 TO 10 MPH RANGE OVERNIGHT. .LONG TERM... THE MAIN FOCUS FOR THE LONG TERM WILL CONTINUE TO BE THE TUTT LOW AND HURRICANE DEAN. THE TUTT LOW IS PROGGED TO BE OVER THE LOWER VALLEY BY 12Z TUESDAY AS HURRICANE DEAN CROSSES THE YUCATAN PENINSULA. THE TUTT LOW IS EXPECTED TO OPEN INTO AN INVERTED TROUGH AS IT APPROACHES THE BIG BEND REGION BY 12Z WEDNESDAY. MODELS ARE NOT PROGGING MUCH PRECIPITATION WITH THIS SYSTEM... HOWEVER WILL CONTINUE TO CARRY LOW POPS OVER THE SOUTHERN CWA INCLUDING THE HIGHER ELEVATIONS. HURRICANE DEAN IS PROGGED BY THE GFS TO MOVE IN A WESTERLY DIRECTION ACROSS NORTHERN MEXICO REMAINING TO FAR SOUTH TO HAVE MUCH EFFECT ON THE CWA. THE NAM MOVES DEAN FARTHER NORTH WHICH WOULD PRODUCE PRECIPITATION OVER THE SOUTHERN CWA. WILL STAY CLOSER TO THE GFS AS IT IS IN BETTER AGREEMENT WITH THE EUROPEAN AND THE UKMET MODELS. WILL CONTINUE TO CARRY LOW POPS IN THE FORECAST ESPECIALLY FOR THE SOUTHERN AND WESTERN CWA FOR ANY CHANGE IN DEANS PATH AND FOR MOISTURE THAT WILL STREAM OVER THE AREA FROM THE STORM. MOST OF THE MOISTURE IS EXPECTED STREAM OVER THE WESTERN CWA AROUND THE WESTERN FRINGE OF AN UPPER HIGH THAT IS PROGGED TO BUILD INTO THE AREA FROM THE EAST. HIGH TEMPERATURES WILL BE AT OR BELOW NORMAL THROUGH MOST OF THE LONG TERM DUE TO CLOUD COVER AND THE MIGRATION OF THE THERMAL RIDGE TO THE WEST. HIGHS WILL RANGE FROM THE UPPER 80S AND LOW 90S NORTHEAST TO THE MID AND UPPER 90S IN THE SOUTH. LOWS WILL RANGE IN THE UPPER 60S TO LOWER 70S MOST AREAS AS WINDS AND CLOUD COVER INHIBIT RADIATIONAL COOLING. A WEAK COLD FRONT IS PROGGED TO APPROACH THE CWA FROM THE NORTH EARLY NEXT WEEK. GFS TRIES TO BREAK OUT PRECIPITATION WITH THIS FRONT. THIS PRECIPITATION COULD EFFECT THE NORTHERN CWA IF THE FRONT MOVES FAR ENOUGH TO THE SOUTH. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 72 92 71 90 / 10 10 10 10 CARLSBAD NM 70 98 70 95 / 30 20 20 10 DRYDEN TX 74 93 71 92 / 20 10 10 20 FORT STOCKTON TX 75 94 70 92 / 20 20 10 10 GUADALUPE PASS TX 69 92 66 89 / 30 20 20 10 HOBBS NM 68 96 67 93 / 20 10 10 10 MARFA TX 61 90 61 85 / 30 20 10 10 MIDLAND INTL AIRPORT TX 73 93 70 91 / 10 10 10 10 ODESSA TX 74 93 71 91 / 10 10 10 10 WINK TX 76 99 74 96 / 20 20 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 67/54
Hazardous weather outlook, Aug 20, 11:11 AM CDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1111 AM CDT MON AUG 20 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-211615- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 1111 AM CDT MON AUG 20 2007 /1011 AM MDT MON AUG 20 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM THE GUADALUPE MOUNTAINS AND ADJACENT SOUTHEAST NEW MEXICO PLAINS...SOUTHWARD THROUGH THE UPPER TRANS PECOS...VAN HORN AREA...MARFA PLATEAU... DAVIS AND GLASS MOUNTAINS...PRESIDIO VALLEY AND BIG BEND REGION. MORE ISOLATED SHOWERS AND STORMS WILL BE POSSIBLE JUST EAST OF THE ABOVE AREAS. SOME OF THE THUNDERSTORMS COULD BE SEVERE THIS AFTERNOON AND EVENING WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. THE STRONGER STORMS WILL ALSO BE CAPABLE OF LOCALLY HEAVY RAINFALL. LOCALIZED FLASH FLOODING COULD BE A CONCERN IN AND NEAR THE DAVIS MOUNTAINS...AND OVER PORTIONS OF THE STOCKTON PLATEAU AND SOUTHEAST NEW MEXICO PLAINS WHERE HEAVY RAINFALL OCCURRED YESTERDAY. STORMS COULD LAST INTO THE EVENING HOURS... ESPECIALLY OVER SOUTHEASTERN NEW MEXICO. AFTERNOON HIGH TEMPERATURES WILL BE VERY HOT AND MUGGY AGAIN TODAY. THOSE PARTICIPATING IN OUTDOOR ACTIVITIES SHOULD BE CAUTIOUS AS DEHYDRATION AND HEAT RELATED ILLNESS CAN OCCUR QUICKLY. DRINK PLENTY OF FLUIDS AND WEAR LIGHT WEIGHT...LIGHT COLORED CLOTHING AND ALLOW SUFFICIENT BREAKS IN ACTIVITY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Aug 20, 2:55 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 255 PM CDT MON AUG 20 2007 TXZ057-074-202030- VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- 255 PM CDT MON AUG 20 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTH CENTRAL CULBERSON COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER KENT AT 255 PM CDT...MOVING SOUTHWEST AT 10 MPH. HAIL AND WINDS AROUND 55 MPH ARE POSSIBLE. PEOPLE IN SOUTH CENTRAL CULBERSON COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Aug 20, 3:31 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 331 PM CDT MON AUG 20 2007 TXZ080-202100- MARFA PLATEAU- 331 PM CDT MON AUG 20 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL PRESIDIO COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER OPEN COUNTRY OF CENTRAL PRESIDIO COUNTY...15 MILES SOUTHWEST OF MARFA AT 331 PM CDT... MOVING SOUTHWEST AT 10 MPH. SMALL HAIL AND WINDS AROUND 55 MPH ARE POSSIBLE. PEOPLE IN CENTRAL PRESIDIO COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 8:39 PM CDT | Severe Thunderstorm Warning | MAF | Andrews | 51 min |
| Aug 20, 2:31 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 59 min |
| Aug 20, 2:37 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis | 53 min |
| Aug 20, 3:11 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 64 min |
| Aug 20, 4:55 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 35 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.